Alert archive / Missouri / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Springfield, MO

March 6, 2025Bourbon County, Cherokee County, Crawford County, Kansas; 19 counties in Missouri

NWS Springfield, MO issued this red flag warning at Mar 6, 2025, 1:52 PM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 19 counties in Missouri. It took effect at Mar 7, 2025, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2025, 1:52 PM CST (19:52 UTC)
In effect from
Mar 7, 2025, 1:00 PM CST
Expired
Mar 7, 2025, 6:00 PM CST
In force
5 hr
Issued by
NWS Springfield, MO
All 22 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 36 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -146 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2026 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-146 m²/s²
0-3 km storm-relative helicity
-99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

101 
WWUS83 KSGF 061952
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
152 PM CST Thu Mar 6 2025

...RED FLAG WARNING IN EFFECT FROM 12 PM FRIDAY AFTERNOON TO 6 PM
CST FRIDAY EVENING FOR PORTIONS OF SOUTHEAST KANSAS INTO SOUTHWEST
MISSOURI...

KSZ073-097-101-MOZ066>068-077>080-088>090-093-094-101-102-070400-
/O.NEW.KSGF.FW.W.0002.250307T1900Z-250308T0000Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar-
Polk-Dallas-Jasper-Dade-Greene-Newton-Lawrence-McDonald-Barry-
152 PM CST Thu Mar 6 2025

* AFFECTED AREA...Fire Weather Zone 066 Vernon, Fire Weather 
  Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire 
  Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire 
  Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire 
  Weather Zone 080 Dallas, Fire Weather Zone 088 Jasper, Fire 
  Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire 
  Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire 
  Weather Zone 097 Crawford, Fire Weather Zone 101 Cherokee, 
  Fire Weather Zone 101 McDonald and Fire Weather Zone 102 Barry.

* TIMING...From 1 PM to 6 PM CST Friday.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* TEMPERATURES...Up to 70.

* LIGHTNING...No lightning expected.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
082 
WWUS83 KSGF 062009
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
209 PM CST Thu Mar 6 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM FRIDAY AFTERNOON TO 6 PM 
CST FRIDAY EVENING FOR PORTIONS OF SOUTHEAST KANSAS INTO SOUTHWEST
MISSOURI...

KSZ073-097-101-MOZ066>068-077>080-088>090-093-094-101-102-070415-
/O.CON.KSGF.FW.W.0002.250307T1900Z-250308T0000Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar-
Polk-Dallas-Jasper-Dade-Greene-Newton-Lawrence-McDonald-Barry-
209 PM CST Thu Mar 6 2025

* AFFECTED AREA...Fire Weather Zone 066 Vernon, Fire Weather 
  Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire 
  Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire 
  Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire 
  Weather Zone 080 Dallas, Fire Weather Zone 088 Jasper, Fire 
  Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire 
  Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire 
  Weather Zone 097 Crawford, Fire Weather Zone 101 Cherokee, 
  Fire Weather Zone 101 McDonald and Fire Weather Zone 102 Barry.

* TIMING...From 1 PM to 6 PM CST Friday.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* TEMPERATURES...Up to 70.

* LIGHTNING...No lightning expected.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
982 
WWUS83 KSGF 070805
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
205 AM CST Fri Mar 7 2025

MOZ081-091-092-095-103-080000-
/O.EXA.KSGF.FW.W.0002.250307T1900Z-250308T0000Z/
Laclede-Webster-Wright-Christian-Stone-
205 AM CST Fri Mar 7 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CST THIS EVENING FOR DRY AND WINDY CONDITIONS FOR PORTIONS OF 
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...

The National Weather Service in Springfield has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 6 PM CST 
this evening.

* AFFECTED AREA...Fire Weather Zone 081 Laclede, Fire Weather 
  Zone 091 Webster, Fire Weather Zone 092 Wright, Fire Weather 
  Zone 095 Christian and Fire Weather Zone 103 Stone.

* TIMING...From 1 PM this afternoon to 6 PM CST this evening.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 to 25 percent.

* TEMPERATURES...Up to 72.

* LIGHTNING...No lightning expected.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ073-097-101-MOZ066>068-077>080-088>090-093-094-101-102-080000-
/O.CON.KSGF.FW.W.0002.250307T1900Z-250308T0000Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar-
Polk-Dallas-Jasper-Dade-Greene-Newton-Lawrence-McDonald-Barry-
205 AM CST Fri Mar 7 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM CST THIS EVENING FOR DRY AND WINDY CONDITIONS FOR PORTIONS 
OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...

* AFFECTED AREA...Fire Weather Zone 066 Vernon, Fire Weather 
  Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire 
  Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire 
  Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire 
  Weather Zone 080 Dallas, Fire Weather Zone 088 Jasper, Fire 
  Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire 
  Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire 
  Weather Zone 097 Crawford, Fire Weather Zone 101 Cherokee, 
  Fire Weather Zone 101 McDonald and Fire Weather Zone 102 Barry.

* TIMING...From 1 PM this afternoon to 6 PM CST this evening.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 to 25 percent.

* TEMPERATURES...Up to 72.

* LIGHTNING...No lightning expected.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
631 
WWUS83 KSGF 080005
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
605 PM CST Fri Mar 7 2025



KSZ073-097-101-MOZ066>068-077>081-088>095-101>103-080115-
/O.EXP.KSGF.FW.W.0002.000000T0000Z-250308T0000Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar-
Polk-Dallas-Laclede-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-McDonald-Barry-Stone-
605 PM CST Fri Mar 7 2025

...RED FLAG WARNING HAS EXPIRED...

Moisture levels are increasing while winds decrease this evening.
Dry conditions still exist and burning should generally be
avoided, but conditions are not longer considered critical, so the
warning is being allowed to expire.

$$

Titus

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Mar 6, 11:00 AM CST, 2 hours 52 minutes earlier. Its key messages:

  • Winds increase tonight through Friday. Minimum RH and maximum winds expected west of Springfield with elevated to significant fire danger in this area.
  • Above normal temperatures Friday, near-normal over the weekend, and back to above normal for the first half of next week.
  • Less than 20% chance of precipitation in central MO Friday; otherwise dry through Tuesday.
Area forecast discussion, Mar 6, 11:00 AM CST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1100 AM CST Thu Mar 6 2025

.KEY MESSAGES...

- Winds increase tonight through Friday. Minimum RH and maximum winds
  expected west of Springfield with elevated to significant
  fire danger in this area.

- Above normal temperatures Friday, near-normal over the
  weekend, and back to above normal for the first half of next
  week.

- Less than 20% chance of precipitation in central MO Friday;
  otherwise dry through Tuesday.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 233 AM CST Thu Mar 6 2025

The "in like a lion" weather has moved off to the east, and we'll
enjoy a much calmer day today. Winds will shift from northwesterly
to southeasterly through the day as deep ridging sets up overhead
and surface high pressure slides by to the south. They'll stay
light, especially compared to the last couple of days. Clouds will
increase throughout the day, but the ridging will still allow us to
reach highs in the 50s, which will feel much more normal for early
March.

A low pressure system to the northwest will create a tighter
pressure gradient over the Ozarks beginning late tonight, and winds
will begin to increase starting early Friday morning. They will be
highest in areas west of Springfield, with the "bullseye" near
northeastern Jasper county, peaking around 25 mph in the late
morning. Winds will decrease roughly radially from there, with most
seeing 15-20 mph sustained winds (30-35 mph gusts) before they begin
to die down again in the afternoon. This could result in some
elevated to significant fire danger Friday, particularly west of
Springfield where dewpoints will be lowest (RH values dropping to
around 30% in this area). Meeting Red Flag criteria is not expected,
but burning is discouraged.

Really strong southerly flow and clear skies Friday will allow
daytime highs to soar into the high 60s to around 70.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 233 AM CST Thu Mar 6 2025

Friday night, winds begin to die down and clouds move in once more
thanks to that low pressure system passing close by to the north.
There is an outside chance (15-20%) for some quick rain showers in
the evening in our northeastern CWA toward central Missouri with
this system, but they would be widely scattered and not impactful.

This frontal passage will put us back in northerly flow for
Saturday, and highs will return to more normal values in the low
50s. Another system does eject our direction from Texas Saturday,
but measurable precipitation is expected to stay south of us.

After that, we return to strong ridging and southerly surface flow.
No precipitation is expected through the first half of the week, and
temperatures will steadily climb into the low 70s by Tuesday. Models
hint at another system moving through Wednesday, but details are
unknown at this time. PoPs Wednesday currently sit at 20-40%.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1100 AM CST Thu Mar 6 2025

High confidence in VFR conditions prevailing through the TAF
period. High level clouds continue to build into the area this
afternoon and persist through tonight. Meanwhile, south-
southeast winds increase this evening into the overnight period,
with gusts of 20 to 25 knots. Winds become more south-southwest
ahead of a frontal passage on Friday morning, with gusts of 20
to 30 knots. Additionally, LLWS will be present at the TAF sites
overnight at 40 to 50 knots.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Nelson
LONG TERM...Nelson
AVIATION...Perez
Hazardous weather outlook, Mar 6, 3:51 AM CST, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Springfield MO
351 AM CST Thu Mar 6 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071000-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
351 AM CST Thu Mar 6 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.
  Elevated fire weather risk.

DISCUSSION...

 Dry conditions and increasing winds through the day will result
in elevated fire danger, particularly for areas west of
Springfield.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

 Continued dry conditions and higher winds on Friday will increase
fire danger to significant, particularly for areas west of
Springfield.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Nelson

Nearby

Red Flag Warnings in Missouri, 2025Red Flag Warnings in Kansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.